MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035442540
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure resistance felt while delivering and advancement of the coil (subject device) into the microcatheter.So delivery wire (dw) was pulled the surgeon judged the coil was stretched as there was no resistance.So, the coil was removed using snare along with the microcatheter.When the coil was checked outside the body, it was not stretched but the coil and the delivery wire were separated.It was considered prematurely detachment of the coil.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
D4 expiration date - added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.H4 manufacturing date ¿ added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the device was returned within the catheter.The main coil was not returned and was seen to be detached.There was blood on the device which may indicate that flush was not maintained.Functional inspection was not performed since the main coil was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, and the rhv was opened enough to allow coil advancement through the microcatheter without damage.The reported event was confirmed during analysis.Analysis of the returned device revealed the main coil had been separated from the pusher wire.The main coil was not returned.Based on visual inspection, it appears the coil had been manually detached.There was blood present on the device which may indicate continuous flush was not maintained; however, this could not be definitively determined as the customer reported that continuous flush was used.In the case of this complaint, it is probable that the main coil was manipulated against resistance inside the microcatheter during use resulting in premature separation from the delivery wire.An assignable cause of procedural factors will be assigned to the main coil prematurely detached/separated during use and coil in catheter friction' since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 2.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10939500
Report Number3008881809-2020-00377
Device Sequence Number3235275
Product Code HCG
UDI-Device Identifier07613252600305
UDI-Public07613252600305
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2023
Device Model NumberM0035442540
Device Catalogue NumberM0035442540
Device Lot Number22308481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;